Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 12, 2021, 4:21 PM CDT for Fentress County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 4:21 PM CDT (21:21 UTC)
- Expired
- Aug 12, 2021, 5:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 30
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 127 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 908 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337
WWUS84 KOHX 122121
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
421 PM CDT Thu Aug 12 2021
TNZ034-122200-
Fentress TN-
421 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of central Fentress
County through 500 PM CDT...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Jamestown, moving northeast at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jamestown, Allardt and Grimsley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3637 8471 3638 8472 3637 8473 3635 8473
3635 8474 3634 8474 3633 8477 3630 8480
3629 8484 3629 8487 3628 8488 3623 8490
3621 8496 3636 8508 3653 8486 3646 8471
3640 8466
TIME...MOT...LOC 2120Z 237DEG 6KT 3633 8495
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
FBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 12, 2:22 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Aug 12, 2:22 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Nashville TN 222 PM CDT Thu Aug 12 2021 .DISCUSSION... Hot temps again are the story today, with dewpoints a few degrees higher than yesterday, but thats helping keep temps a few degrees lower than yesterday as well. Still seeing heat index values up to around 107 in the west, and the heat advisory will remain in effect until 8 pm. Some isolated thunderstorms have developed in the southwest and tried to pop up elsewhere with diurnal help. As we get into the day Friday, the Midwest trough will move eastward and bring a cold front down near the region. As we stay in the warm sector, showers and thunderstorms will develop over the mid state around mid day, but also to our north. Instability will be high thanks to the hot temps and moisture sticking around, however with the absence of any strong shortwave trough activity, deep layer shear will be weak. Still, with enough instability in the area Friday, some strong to severe storms will be possible, especially in the afternoon and evening with the main threat being damaging wind gusts. CAMs do have isolated storms developing in the early afternoon, and a line of storms moving through as early as the mid afternoon, with another push of convection in the evening moving in from the north. Any one of the rounds of showers and storms will have the potential to be strong to severe and produce damaging wind gusts, and will definitely be monitoring for any trends in CAMs later today and tonight. On Saturday the trough will continue moving east towards New England, and the front will be further south and east over the mid state. Kept in mention of precip overnight Friday night into Saturday morning as isolated to scattered showers and storms will be possible with the front nearby. Better chances will be in the south and east Saturday afternoon with diurnal help. Sunday will be about the same, with best chances in the afternoon south and east. As for the remnants of the tropical storm, models decided to change up solutions a bit once the low makes landfall on the Panhandle late Sunday/early Monday. The ECMWF has it linger for 6-12 hours over the Panhandle then move off to the northeast, clipping our far east with some rain Tuesday. The GFS keeps the low along the Gulf Coast through Thursday before high pressure takes over. With the new solutions and uncertainty, mainly kept in the summertime diurnal trend with pops next week with best chances for rain during the afternoon/evening. Some showers may linger into the overnight hours especially if the ECMWF is correct Monday through Wednesday with the tropical low. Did not have confidence to increase pops next week much from the previous forecast otherwise. && .AVIATION... 18Z TAF DISCUSSION. Tafs at CKV/BNA/MQY will be VFR. Vis at CSV may drop to MVFR near dawn on Friday. Storms will be isolated today, so the probability of a terminal being affected is too small to include in the tafs. Additional storms may develop late Friday morning, but the bulk of the activity will be after 18z. Winds will generally be out of the SSW/SW today at 5 kts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 76 93 73 89 70 / 20 50 50 50 20 Clarksville 74 92 70 88 65 / 20 50 40 40 10 Crossville 68 86 67 83 65 / 20 50 30 60 30 Columbia 74 93 72 89 69 / 20 50 40 50 30 Lawrenceburg 72 90 72 88 69 / 20 50 30 60 30 Waverly 73 91 72 88 69 / 20 50 30 50 30 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman- Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury- Montgomery-Perry-Putnam-Robertson-Rutherford-Smith-Stewart- Sumner-Trousdale-Wayne-Williamson-Wilson. && DISCUSSION......Barnwell AVIATION........Reagan
Hazardous weather outlook, Aug 12, 4:52 AM CDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 452 AM CDT Thu Aug 12 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-131000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 452 AM CDT Thu Aug 12 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Heat Index values of 100 to 110 degrees are likely across most of Middle TN today. Please take the necessary precautions to protect yourself and loved ones from heat related illnesses. Very isolated thunderstorms are possible south of I-40 this afternoon. Wind gusts of 40 mph and heavy rainfall are the main concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Scattered thunderstorms are possible Friday and Saturday. Storms both days will carry the potential for strong wind gusts and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 27
In the hours before
Special weather statement, Aug 12, 4:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
421 PM CDT Thu Aug 12 2021
TNZ034-122200-
Fentress TN-
421 PM CDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of central Fentress
County through 500 PM CDT...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Jamestown, moving northeast at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jamestown, Allardt and Grimsley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3637 8471 3638 8472 3637 8473 3635 8473
3635 8474 3634 8474 3633 8477 3630 8480
3629 8484 3629 8487 3628 8488 3623 8490
3621 8496 3636 8508 3653 8486 3646 8471
3640 8466
TIME...MOT...LOC 2120Z 237DEG 6KT 3633 8495
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
FBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:10 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 35 min |
| Aug 12, 4:30 PM CDT | Special Weather Statement | OHX | Smith | 30 min |
| Aug 12, 4:49 PM CDT | Areal Flood Advisory | OHX | Fentress | 116 min |
| Aug 12, 5:03 PM CDT | Special Weather Statement | OHX | Smith | 42 min |
| Aug 12, 5:25 PM CDT | Special Weather Statement | OHX | Wilson | 50 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.